MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVO ARM; HEAD POSITIONING

MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVO ARM; HEAD POSITIONING
Model Number 7887-050
Medical Device Problem Codes Electrical Shorting (2926); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the levo arm was in use and locked while a patients head was connected to the skull clamp.The levo arm released and the patients head dropped without any release buttons being depressed.
 
Additional Manufacturer Narrative
The cause of the unintended motion was a short circuit of the control circuit due to fluid ingress.Fluid ingress path appears to have originated from around the upper release button at the control handle.This fluid caused a temporary short circuit.During inspection the fluid had dried out and the short circuit was not measurable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
LEVO ARM
Common Device Name
HEAD POSITIONING
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key8664256
Report Number2921578-2019-00022
Device Sequence Number2131016
Product Code JEA
UDI-Device Identifier00842430104992
UDI-Public00842430104992
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7887-050
Device Catalogue Number7887-050
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/09/2019
08/09/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date08/16/2019
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2921578-10/16/2019-001-R
Patient Sequence Number1